Alert archive / Mississippi / Flash Flood Warnings in 2011
Flash Flood Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 16, 2011, 2:51 PM CDT for Chickasaw County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 16, 2011, 4:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Chickasaw County, MS
The radar
The Columbus AFB radar (KGWX), 59 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
662
WGUS54 KMEG 161951
FFWMEG
MSC017-162145-
/O.NEW.KMEG.FF.W.0119.110616T1951Z-110616T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 251 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3390 8905 3393 8880 3381 8879 3381 8891
3376 8892 3375 8893 3375 8901 3373 8903
3373 8905
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:09 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 16, 1:09 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 109 PM CDT THU JUN 16 2011 .UPDATE... /ISSUED 938 AM CDT THU JUN 16 2011/ SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 70S TO LOWER 80S. TWO MCS ARE MOVING TOWARD THE FORECAST AREA. THE FIRST MCS IS MOVING ACROSS NORTHWEST ARKANSAS AND WOULD LIKELY CLIP SOUTHWEST SECTIONS OF THE FORECAST AREA IF IT HOLDS TOGETHER. THE SECOND MCS IS MOVING ACROSS SECTIONS OF EASTERN KANSAS AND MAY REACH EASTERN ARKANSAS THIS AFTERNOON. EITHER MCS WOULD HAVE THE POTENTIAL TO PRODUCE SOME DAMAGING WINDS AND MAYBE SOME LARGE HAIL. CURRENT FORECAST SEEMS TO BE IN GOOD SHAPE BUT WILL UPDATE TO REMOVE SOME MORNING WORDING. ARS && .PREV DISCUSSION... /ISSUED 410 AM CDT THU JUN 16 2011/ DISCUSSION...FORECAST FOCUS ON ISOLATED STORM POTENTIAL TODAY... THEN ON A HOT...DRY...BREEZY PATTERN THROUGH EARLY NEXT WEEK. SHORT TERM...TODAY THROUGH SATURDAY NIGHT. CLEAR SKIES...CALM WINDS...AND LOWER DEW POINTS HAVE MADE FOR A PLEASANT MORNING ACROSS THE MIDSOUTH TODAY. A MCS OVER NORTHERN OK AND ANOTHER OVER SOUTHERN NE SHOULD WEAKEN THIS MORNING AND POSE LITTLE THREAT FOR THE AREA. A STATIONARY FRONT FROM SOUTHWEST MO INTO CENTRAL MS AND SOUTHERN ALABAMA WILL PUSH NORTH THIS AFTERNOON AS A WARM FRONT. STRONG HEATING WILL OCCUR AND CINH SHOULD ERODE SUFFICIENTLY AS TEMPERATURES APPROACH THE CONVECTIVE TEMP IN THE MID OR UPPER 90S. ISOLATED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG THE WARM FRONT THIS AFTERNOON. INVERTED V SOUNDINGS AND CAPE IN EXCESS OF 2000 J/KG BRING A REAL THREAT FOR MICROBURSTS WITH MOST ROBUST CONVECTION. WITH DEW POINTS IN THE MID 50S NORTH TO UPPER 60S SOUTH EARLY THIS MORNING IT/S HARD TO TELL HOW MUCH THEY WILL MIX OUT BEFORE THE WARM FRONT BRINGS AN INCREASE IN MOISTURE BY EVENING. IF DEW POINTS MIX OUT MORE THAN EXPECTED IT MAY BE DIFFICULT TO GET ANYTHING GOING. ANOTHER WILD CARD WILL BE WHETHER A MCS IS ABLE TO DEVELOP AS THE NAM INDICATES OVER MISSOURI AND TRACKS SOUTHEAST ALONG THE FRONT INTO THE MIDSOUTH. BECAUSE OF THAT POSSIBILITY AND WITH INCREASING MOISTURE BY EVENING...KEPT POPS IN THE CHC CATEGORY BEFORE MIDNIGHT BEFORE THE ATMOSPHERE STABILIZES OVERNIGHT. MODELS SHOW THE FRONT BEING HUNG UP NEAR THE TN RIVER FOR FRIDAY AND SATURDAY SO INTRODUCED SCHC POPS ACROSS THE FAR EAST. OTHERWISE TEMPERATURES WILL BE GOING UP BY THE WEEKEND AS UPPER RIDGE BUILDS OVERHEAD. MOS IS CREEPING UP WITH TEMPS FRIDAY AND SATURDAY AS EXPECTED...BUT STILL THINK THEY MAY BE UNDER DOING IT A BIT. GUSTY SOUTHWEST WINDS FRIDAY AND SATURDAY AFTERNOONS MAY ALLOW DEW POINTS TO MIX OUT MORE THAN MOS INDICATES...BUT FLOW IS DIRECTLY FROM THE GULF SO THE MOISTURE DEPTH MAY BE SUFFICIENT TO PREVENT THIS FROM HAPPENING TOO MUCH. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 BOTH FRIDAY AND SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY. SUNDAY LOOKS LIKE THE HOTTEST DAY DURING THE NEXT STRETCH OF 7 AS THE RIDGE REACHES ITS PEAK BEFORE BREAKING DOWN AS A TROUGH DIGS INTO THE PLAINS. SHOULD HAVE LITTLE PROBLEM REACHING 105 DEGREE HEAT INDICES SUNDAY AFTERNOON WITH HIGHS NEAR 100 AND DEW POINTS IN THE UPPER 60S. THE TROUGH WILL SLOWLY PUSH EAST EARLY IN THE WEEK AND FINALLY BRING A FRONT TO THE MIDSOUTH TUESDAY NIGHT/WEDNESDAY. LOOKS LIKE IT MAY BE A WET PATTERN SETTING UP BY LATE NEXT WEEK WITH A STATIONARY FRONT BISECTING THE MIDSOUTH. SHOULD BRING CLOUDIER CONDITIONS AND COOLER TEMPS. BORGHOFF && .AVIATION... 18Z TAF CYCLE (16/18Z-17/18Z) LITTLE CHANGE FROM EARLIER TAF SET. VFR CONDITIONS ARE EXPECTED TO OCCUR MUCH OF THE TIME. KEPT IN CB AT KMEM AND KTUP THIS AFTERNOON WITH A WARM FRONT NEARBY AND AS UPSTREAM CONVECTION OVER NORTHWEST AR SLIDES TO THE SOUTHEAST. OTHERWISE...STILL THINK SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SPREAD INTO THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT. KEPT TIMING OF TEMPO TSRA FOR TONIGHT AS IN EARLIER TAFS...ALTHOUGH CONFIDENCE ON TIMING IS LESS THAN DESIRED. SOUTHERLY WINDS 7-10 KTS THIS AFTERNOON...5-8 KTS TONIGHT...THEN INCREASING AFTER SUNRISE FRIDAY FROM THE S AND SOUTHWEST TO BETWEEN 8 AND 13 KTS. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 77 98 79 98 / 30 10 10 10 MKL 71 96 73 97 / 30 20 10 10 JBR 73 98 75 98 / 30 10 10 10 TUP 72 98 73 98 / 30 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 16, 7:53 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 753 AM CDT THU JUN 16 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 753 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM DYERSBURG TO HOLLY SPRINGS TO CLARKSDALE. DAMAGING WIND WITH PERHAPS SOME HAIL ARE THE MAIN THREAT WITH ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BUILDING HEAT AND HUMIDITY IS FORECAST FRIDAY THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH THE MOST LIKELY DAY BEING SUNDAY AS HEAT INDEX READINGS RISE TO BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BORGHOFF
In the hours before
Local storm report, Jun 16, 9:56 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/13/2011 M127 MPH DESOTO MS AWOS
*** 1 INJ *** OLIVE BRANCH AIRPORT MEASURED A 127 MPH
GUST BETWEEN 225 PM AND 230 PM. GUSTS RANGED BETWEEN 55
MPH AND 81 MPH BETWEEN 2 PM AND 245 PM. DAMAGE TO HANGARS
RESULTED AND PLANES WERE OVERTURNED. AIRPORT EMPLOYEE WAS
INJURED WHEN WIND SLAMMED A HANGAR DOOR ON HIS HAND.
&&
CCDLocal storm report, Jun 16, 1:36 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST OLIVE BRANCH 34.95N 89.83W
06/13/2011 E95.00 MPH DESOTO MS AWOS
*** 1 INJ *** WIND GUST ESTIMATED AT 95 MPH OCCURRED
BETWEEN 225 PM AND 230 PM AT THE OLIVE BRANCH AIRPORT.
DAMAGE TO HANGARS RESULTED AND PLANES WERE OVERTURNED. AN
AIRPORT EMPLOYEE WAS INJURED WHEN WIND SLAMMED A HANGAR
DOOR ON HIS HAND.
&&
CCDLocal storm report, Jun 16, 2:12 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E0.88 INCH HARDIN TN TRAINED SPOTTER
0315 PM HAIL 3 N SAVANNAH 35.27N 88.24W
06/15/2011 U0.88 INCH HARDIN TN NWS STORM SURVEY
0325 PM HAIL 1 W SALTILLO 35.38N 88.23W
06/15/2011 M1.00 INCH HARDIN TN TRAINED SPOTTER
0330 PM HAIL 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 E1.00 INCH HARDIN TN PUBLIC
0330 PM TSTM WND DMG 2 NE SAVANNAH 35.24N 88.21W
06/15/2011 HARDIN TN PUBLIC
TWO TREES WERE KNOCKED DOWN.
0400 PM HAIL OLIVE HILL 35.27N 88.03W
06/15/2011 E1.25 INCH HARDIN TN TRAINED SPOTTER
0530 PM HAIL 8 SE SOMERVILLE 35.16N 89.25W
06/15/2011 E0.88 INCH FAYETTE TN EMERGENCY MNGR
0542 PM HAIL 3 E MOSCOW 35.06N 89.34W
06/15/2011 E0.88 INCH FAYETTE TN TRAINED SPOTTER
BIGGEST HAIL SIZE IS NICKEL SIZE...HAD HAIL FROM 542PM TO
552PM.
0550 PM HAIL 6 SE BOLIVAR 35.20N 88.92W
06/15/2011 E0.88 INCH HARDEMAN TN PUBLIC
NICKEL SIZE HAIL LASTED ABOUT 5 MINUTES FROM 550-555PM.
0638 PM TSTM WND DMG PINEFLAT 34.98N 88.27W
06/15/2011 TISHOMINGO MS TRAINED SPOTTER
TREES DOWN...SHIGLES OFF OF HOUSES...AND A METAL PORCH
WAS BLOWN OVER DUE TO STRAIGHT LINE WINDS.
0643 PM HAIL 5 S SAVANNAH 35.15N 88.24W
06/15/2011 E1.75 INCH HARDIN TN EMERGENCY MNGR
GOLF BALL HAIL REPORTED IN THE TOWN OF NIXON.
0645 PM HAIL MILLEDGEVILLE 35.38N 88.37W
06/15/2011 E1.50 INCH HARDIN TN EMERGENCY MNGR
0650 PM TSTM WND DMG 10 S SAVANNAH 35.08N 88.24W
06/15/2011 HARDIN TN EMERGENCY MNGR
TREES AND POWER LINES DOWN JUST SOUTHWEST OF TOWN OF
COUNCE NEAR PICKWICK LANDING.
0655 PM HAIL WALNUT 34.95N 88.90W
06/15/2011 E1.00 INCH TIPPAH MS PUBLIC
0704 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M0.88 INCH TIPPAH MS TRAINED SPOTTER
NICKEL SIZE HAIL LASTED ABOUT 3 MINUTES IN FALKNER.
0705 PM HAIL 1 W CORINTH 34.94N 88.53W
06/15/2011 E1.00 INCH ALCORN MS LAW ENFORCEMENT
QUARTER SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 45 AND
72.
0710 PM HAIL 1 N BURNSVILLE 34.86N 88.32W
06/15/2011 E1.00 INCH TISHOMINGO MS LAW ENFORCEMENT
HAIL REPORTED ON N HWY 365 NEAR BURNSVILLE
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 M1.00 INCH TIPPAH MS TRAINED SPOTTER
HAIL LASTED ABOUT 2 MINUTES AND WAS 1 INCH HAIL.
0726 PM HAIL FALKNER 34.85N 88.93W
06/15/2011 E0.88 INCH TIPPAH MS TRAINED SPOTTER
1106 PM HAIL SHANNON 34.11N 88.69W
06/15/2011 E0.88 INCH LEE MS TRAINED SPOTTER
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 47 min |
| Jun 15, 7:59 PM CDT | Special Weather Statement | MEG | Coahoma | 46 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | MEG | Itawamba, Lee | 41 min |
| Jun 15, 10:34 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe | 41 min |
| Jun 16, 12:23 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Monroe | 52 min |
| Jun 16, 2:25 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 50 min |
| Jun 16, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| Jun 16, 3:48 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 63 min |
| Jun 16, 3:51 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Pontotoc | 39 min |
| Jun 16, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 41 min |
| Jun 16, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 46 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 44 min |
| Jun 16, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 44 min |
Nearby
Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.